MAUDE Adverse Event Report: IMAGER II ANGIOGRAPHIC CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC

IMAGER II ANGIOGRAPHIC CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 38260
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes Diminished Pulse Pressure (2606); Paresthesia (4421); Thrombosis/Thrombus (4440)
Date of Event 05/19/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that there was a hole in the catheter.An imager ii angiographic catheter was selected for use in a diagnostic procedure.The patient was being treated for stenosis in the leg.During the procedure, after the second or third injection of km at 1000psi and 15ml/sec, a shaft hole was observed in the middle of the catheter.The procedure was cancelled as a result of this event.Shortly after the procedure, the patient noticed a tingling sensation in their forearm with no pulse.Examination revealed thrombosis in the forearm.The thrombosis was removed mechanically, and a patch was sutured.The patient was well post procedure.The physician suspects that the withdrawal of the catheter may have injured the vessel wall and caused the thrombosis.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device eval by manufacturer: upon receipt at our post market quality assurance laboratory, this imager ii angiographic catheter was examined.Visual inspection showed damage in the form of a rupture approximately 51 cm from the distal end.A kink just distal to the rupture was found.A bend on the catheter was seen 11 cm to 12 cm from the distal end.Inspection of the remainder of the device, apart from the noted damage, revealed no other damage.

Brand Name
IMAGER II ANGIOGRAPHIC CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
MDR Report Key11996889
Report Number2134265-2021-06960
Device Sequence Number11015180
Product Code DQO
UDI-Device Identifier08714729355755
UDI-Public08714729355755
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K120893
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/04/2021
Device Model Number38260
Device Catalogue Number38260
Device Lot Number0000142070
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2021
Initial Date Received by Manufacturer 05/19/2021
Supplement Date Received by Manufacturer07/01/2021
Initial Report FDA Received Date06/14/2021
Supplement Report FDA Received Date07/27/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR